AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Nonlinear Partial Differential Equations of Second Order
Guang Chang Dong
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1991; 251 pp; softcover
Volume: 95
ISBN-10: 0-8218-4685-X
ISBN-13: 978-0-8218-4685-8
List Price: US$89
Member Price: US$71.20
Order Code: MMONO/95.S
[Add Item]

This book addresses a class of equations central to many areas of mathematics and its applications. Although there is no routine way of solving nonlinear partial differential equations, effective approaches that apply to a wide variety of problems are available. This book addresses a general approach that consists of the following: Choose an appropriate function space, define a family of mappings, prove this family has a fixed point, and study various properties of the solution. The author emphasizes the derivation of various estimates, including a priori estimates. By focusing on a particular approach that has proven useful in solving a broad range of equations, this book makes a useful contribution to the literature.

Reviews

"Serves as a good introduction for postgraduate students ... For advanced researchers, it is also a good reference to many useful results and to various kinds of techniques."

-- Bulletin of the London Mathematical Society

"A well-written and instructive collection of recent results on various topics in the field of nonlinear second-order PDEs ... the exposition is exceptionally clear; Tso has provided a competent and very readable translation."

-- Mathematical Reviews

"Clearly written, its global quality is good."

-- Zentralblatt MATH

Table of Contents

  • The first boundary value problem for second-order quasilinear parabolic equations with principal part in divergence form
  • A periodic boundary value problem for a nonlinear telegraph equation
  • The initial value problem for a nonlinear Schrödinger equation
  • Multi-dimensional subsonic flows around an obstacle
  • The initial-boundary value problem for degenerate quasilinear parabolic equations
  • The speed of propagation of the solution of a degenerate quasilinear parabolic equation
  • Aleksandrov and Bony maximum principles for parabolic equations
  • The density theorem and its applications
  • Fully nonlinear parabolic equations
  • Fully nonlinear parabolic equations (continued)
  • Symbols
  • References
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia